Vitamin D Community
279 Members
Avatar universal

VIt D making me sick??

I posted this in the vitamin forum but thought I should also post it here
My Vitamin d has been low 23.  I have been taking vitamin d for 6 months.  I went back to dr and it has stayed the same so he put me on Vit D2 50,000 iu once a week.  Also I have had a lot of health issues for the last year and my doctor as a shot in the dark suggested Singulair even though I have no allergy or asthma symptoms.  I took both of them.  That evening my bones and muscles started to hurt. The next day my muscles all tightened up and I felt horrible, dry mouth, sore throat, felt like I was stoned, itching.    I got off the singulair and haven't been on it for 4 days.  I still am having muscular pain and bone pain.  I also am thirsty and I have horrible itching. My normal fatigue is 10x worse.  I have had swollen lymph nodes for the last 6 months and now they are also burning and itching as a result.  Could this still be the singulair?? or Should I assume it is the vitamin D?  Question if it is the Vitamin D does this tell me anything about my why I have been sick?
3 Responses
Avatar universal
Vitamin D2 is not good. It's harmful.
Vitamin D3 is what you want. Smaller daily doses of D3 is better than large weekly doses.

Vitamin D without magnesium can cause pain. It will raise calcium levels. It hurts because calcium is being pushed into your bones. You need the magnesium to help balance it. You also need to drink a lot of water to flush the excess calcium.

D3 can be purchased at stores and online. Oil based soft gels, liquids, lotions.
Avatar universal
Did you ever find out the cause of your symptoms?  Are you still taking D2?
Avatar universal
Hello Dear.  All I can say is ditto! I have just found out why,  It is X factor Vitamin D Resistant Rickets.  Probably not what you have but interesting non the less.  
All I can say is I was prescribed Vit D of 5,000 I.U.s.  Could not lift my arms even to brush my teeth.  Reduced to 800 and still just as bad.  My Vit D levels are 10 and the next time 11.  it took 6 weeks to get it out of my system where I could walk again.   I can tolerate the sun as it is only D3 I can't handle.
A Parathyroid Adenoma can also make you worse if you take Vit D.

I think the itching that I get is the Vitamin D acting like a toxin and my body is trying to purge it.  But that's just a guess.
My advice is to stop.  It clearly does not help you.  Instead do some research and don't give up.  Let me Know what you find out.  
Good Luck.
Have an Answer?
Top General Health Answerers
1756321 tn?1499064984
Queensland, Australia
Learn About Top Answerers
Vitamin D Community
279 Members
305 Questions
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.